Doctor insights on:
Constipation And Potassium
Would taking Miralax (polyethylene glycol) and linzess everyday cause low potassium levels in blood?
MOM says NO: Just the thought of MOM gives me nausea but I must say, it usually works- if you take enough(which means the right dose for you, which isn't necessarily what's suggested on the label).As far as fever goes,it may be associated with a fever.For example, you have upset stomach and diarrhea causing a slight fever that you notice after taking the MOM,but it didn't cause the fever. High fever? See a doc ...Read more
Possibly: A person who is taking Advair may experience low potassium and symptoms like muscle cramps, weakness, and abnormal heartbeat. Even if so, though, it’s *highly unlikely* that Advair’s the only cause. (Maybe a change in potassium or other electrolyte unrelated to Advair at all.) And while your lab work has likely been followed occasionally (once per year?), it may be good to contact your doctor. ...Read moreSee 1 more doctor answer
Multiple etiologies!: Consult Ur Family MD or Gastroenterologist. It could be your diet. You may want to restrict fat or food additives in your diet, or U could have some simple condition like Irritable bowel syndrome to serious conditions like Tropical Sprue or chronic pancreatitis.etc. U may want to try more Fiber in the diet(25-30gm/day). Try "Optifber or Benefiber" ...Read more
YES: When the amount of electrolytes in your body is too high or too low, you can develop dizziness, cramps, and problems with an irregular heart beat (heart rhythm) or symptoms of mental confusion. If you think you might have an electrolyte disturbance or have symptoms of dizziness, nausea, fatigue, or muscle twitching or spasms that continue, call and schedule an appointment. Feel better. ...Read more
Does water diarrhea and taking diuretics can deshydrate me? Does.Deshydration can lower my blood pressure? To 90/48?
causes dehydration: Watery diarrhea can result in the loss of fluids and important salts. During an episode of severe diarrhea it would be best to consult your doctor to hold your diuretics til it passes. Most non-bloody diarrhea is caused by viruses, but if it persisted you should be tested for other causes. Also, if the symptoms are prolonged, you may need to have blood work. Drink plenty of fluids like gatorade. ...Read moreSee 1 more doctor answer
I have chronically low potassium, i was perscribed miralax (polyethylene glycol) for chronic constipation. Will muralax cause electrolyte imblances?
Should be safe: Movicol contains some potassium but if you are constipated and they start to work monitor how much stools you are passing. If you have marked increase in diarrhea then you should be checked. You can take potassium rich foods but usually at your age one or two laxatives will not cause low potassium if you are on a good diet. If weakness, cramps, etc then check with your provider ...Read more
See below. : Good question. Fleets enema: commonly used ~4 oz saline laxative; sodium phosphate-based; can cause adverse reactions in certain individuals (age >55) with certain pre-existing conditions (e.g. dehydration, impaired kidney function, congestive heart failure, abnormal electrolytes) if used too often (>3 days or >1 dose/24 hrs). I recommend you ask your MD about proper dosing and alternatives. ...Read more
Is it safe to the 250mg each of magnesium and potassium while pregnant? I use it to relieve constipation versus Colace (docusate sodium) which is a Cat C drug.
Is it safe to take milk of magnesia (magnesium hydroxide) every day to help with constipation with a multivitamin? Heard it can deplete potassium.
Is miralax (polyethylene glycol) safe for long term use? I have chronic constipation and doc wants me to take miralax (polyethylene glycol) everyday. I also have chronically low potassium
Yes per your Doctor: Miralax (polyethylene glycol) increases the amount of water in your stool , making bowel movements easier/frequent.Use only as prescribe by your doctor.Max 34g/day. Pour the powder into the cap up to the marked line (the dose is about 1 heaping tablespoon (17gm) dissolve in 4-8 ounces water/ juice/coffee/tea/soda and drink. Common side effects gas, nausea. Report breathing problems/diarrhea/severe bloating/stomach pain. ...Read moreSee 1 more doctor answer
Constipation/narcotics for mouth surgery. Low potassium 2.5/2.8. Diarrhea smell foul &on/off. Gas/ache in belly button sometimes, hernia?
Severely constipated but I have chronically low potassium & a heart condition. Is there any way that I can safely administer myself an enema?
OK to Administer BUT: Heart condition and low pottasium is not a contraiindication to give yourself an enema.But chronic constipation needs to be treated with diet modification by increasing fiber in diet with combination of fruits,vegetables,whole grains and increased fluids.If that does not work you may use a stool softener with or without a laxative,suppsitories if needed.And some people need prescription medicatio ...Read moreSee 1 more doctor answer
I suffer from chronic headaches , constipation ,bloating and muscle cramps that often disturb my sleep. My serum sodium /pottasium is 133.3/3.38. ?
Low sodium: Your symptoms are nonspecific. Sodium level is borderline low. If a repeat test shows definite hyponatremia,it could explain some symptoms. The potassium level is normal, but recurrent muscle cramps may be caused by calcium and magnesium deficiencies as well as low sodium. I recommend an evaluation by an endocrinologist for diagnosis and,if needed, further testing and treatment. ...Read more
Yes: High potassium can lead to numerous problems and could be very dangerous and life threatening. Potassium level in the body is very tightly regulated. Intake of extra dietary potassium may be excreted by the kidneys if healthy however intake of extra potassium without doctor's orders is not recommended. ...Read more
Fruits and nuts: Good dietary sources include dried fruits, especially apricots, fresh fruits, especially melon, oranges and bananas, nuts, especially almonds and pistachios, and parsley. If a true deficiency is present, potassium in pill form is best. For life threatening deficiency, or in patients that cannot eat intravenous potassium is indicated. ...Read more
Constipation (Child) (Definition)
A condition in which it is difficult to pass stools because the stools are too firm or too dry. ...Read more
- Talk to a doctor live online for free
- Low potassium and constipation
- Does potassium cause constipation?
- Can too much potassium cause constipation?
- Ask a doctor a question free online
- Potassium sulfate
- Potassium and coffee
- Potassium in chicken
- Talk to a pharmacologist online for free